Jump to content

Search the Community

Showing results for tags '5htp'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Success stories: Recovery from psychiatric drug withdrawal
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hi all, and thank you for this site. After multiple attempts to taper over the last 5/6 years, some medically supervised, some not, I came off citalopram 10mg at the end of June this year with the intention of pushing through withdrawal come what may. I had been on 20mg until earlier this year and decreased straight to 10mg which I’d been on for about three months. Needless to say now I am now not having fun at all and am considering reinstating. My intention was to replace the SSRI with 5htp which I’ve been taking for a week at 50mg then 100mg. I still have some citalopram tablets left (I’ve asked my husband to hide them) so am wondering if I should crush them and weigh them or just go straight to the liquid version and do it that way. I have a history of depression and anxiety, but at the moment am in a mental state I do not recognise, it’s utterly bleak and strange, like everything around me looks the same but I am a stranger to myself and my surroundings. I’m not sure I can do this long term. I’m not suicidal but have had fleeting very dark thoughts. Thank you in advance for any advice/thoughts. X
  2. hi everyone, I have been reading posts on this website for a while and decided it's time to join and tell my story. I was diagnosed with Anxiety, depression at 14. I didn't go on meds till about age 19. I first took Paxil for about 6 months when I was severely depressed then stopped because of the side effects. At that time I wasn't taking it regularly or every day so I didn't have or notice any withdrawal symptoms. I started taking wellbutrin around age 24 for about a year or so from what I remember. I stopped that as well because of the side effects. No withdrawal symptoms from what I remember. Then I read about 5htp(5-Hydroxytryptophan) on the internet. Which was what I thought a "natural" anti depressant. I read that 5htp is a replacement for tryptophan which was no longer sold in Canada or US. I took this for about 4 years and took 100mg a few times a week with food. I remember reading somewhere that this should only be taken short term and not long term. But of course I didn't listen. I recently stopped taking 5htp about 2 months ago. Since then I've had some sleeping problems, headaches and pain in my stomach. But nothing too major. However the main reason I am here is because of PSSD(Post-SSRI sexual dysfunction) if that term even applies with 5htp. I first noticed problems last summer when I met a girl. I had problems with getting an erection hard enough for intercourse. I never thought much of it at the time because I didn't really like her too much. However I met someone I did like about 4 months ago and had the same problem with my erections. I also had problems getting an erection when I masturbated which started about 4 months ago, and was getting delayed ejaculation, premature ejaculation and loss of feeling which was a real alarm for me. I wasn't too much into porn when I did masturbate before and just used my thoughts(hot women etc) when I did masturbate. But once I started having problems with my erections I started watching porn thinking that it would help. But it didn't really help that much or if anything made it worse. So I went to the doctor got blood work done, urinalysis and check for low testosterone and he said everything was fine, it's just Psychological. Since I stopped taking 5htp 2 months ago and all supplements my erections have improved somewhat and get the "morning wood" on and off but it's still a big challenge. My question to everyone on here is do you think 5htp can be the cause of my sexual dysfunctions? I've read posts from other members that have had pssd but again that was from taking prescribed anti-depressents and not 5htp? Sorry for the long read and I hope this was the right place to post this. I don't know what else to do. Thank you all for reading.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy